Alert archive / California / Hazardous Seas Watches in 2012

Hazardous Seas Watch 5, NWS Eureka, CA

August 8, 2012

NWS Eureka, CA issued this hazardous seas watch at Aug 8, 2012, 2:30 AM PDT. It took effect at Aug 9, 2012, 6:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 8, 2012, 2:30 AM PDT (09:30 UTC)
In effect from
Aug 9, 2012, 6:00 AM PDT
Expired
Aug 8, 2012, 2:26 PM PDT
In force
Issued by
NWS Eureka, CA

What forecasters said that day

The local office's own words before this hazardous seas watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas watch went out at Aug 7, 6:35 PM PDT, 7 hours 55 minutes earlier.

Area forecast discussion, Aug 7, 6:35 PM PDT, 7 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
635 PM PDT TUE AUG 7 2012

.SYNOPSIS...
CLOUDS WILL BECOME GRADUALLY LESS PERSISTENT AT THE COAST HEADING
THROUGH THE WEEKEND AS HIGH PRESSURE BUILDS ACROSS NORTHERN
CALIFORNIA. PLENTY OF SUNSHINE AND WARMING TEMPERATURES WITH DRY
CONDITIONS WILL BE ABOUND ACROSS INTERIOR AREAS.

&&

.EVENING UPDATE...LOOKING AT VIS SAT THIS EVENING CAN SEE A SHORT
WAVE MOVING OVER THE AREA. THIS IS ALLOWING THE MARINE LAYER TO BE
MIXED OUT READILY. CLOUDS HAVE NEAR VANISHED OFF THE MENDOCINO
COAST, SO HAVE UPDATE THE SKY COVER FOR TONIGHT THERE KEEPING THE
CLOUDS LIMITED AND FOG NEAR NON EXISTENT SOUTH OF CAPE MENDOCINO.
ALSO UPDATED THE REDWOOD COAST FOG BY HOLDING IT OFF UNTIL NEAR
MIDNIGHT AND BEYOND, AS WELL AS CONFINING IT TO THE IMMEDIATE COAST.
THERE IS POTENTIAL WITH THIS SHORT WAVE AND A WEAK SFC LOW OFF THE
PAC NW, THAT THE REDWOOD COAST MAY SEE NO FOG AT ALL TONIGHT. THERE
IS NOT ENOUGH CONFIDENCE TO LEAN THAT FAR IN THE FORECAST, BUT HAVE
BEGUN TO TREND THAT WAY. LOOKS TO BE ENOUGH VERTICAL MIXING OFFSHORE
THAT IT MAY JUST BE AN OVERCAST DECK OVER NIGHT ON THE REDWOOD COAST
INSTEAD OF FOG. SHAPING UP TO BE A BEAUTIFUL NIGHT. BFG

&&

.PREV DISCUSSION... /ISSUED 355 PM PDT TUE AUG 7 2012/

.DISCUSSION...
CLOUDS HAVE CLEARED ALONG THE MENDO COAST THIS AFTERNOON WITH
DIFFLUENT NW FLOW SOUTH OF THE CAPE. EXPECT CLOUDS TO PERSIST ALONG
THE NORTH COAST AND RETURN TO PORTIONS OF THE MENDO COAST
TONIGHT...MAINLY SOUTH OF FORT BRAGG. TAKING A LOOK AT THE LATEST
WATER VAPOR IMAGERY A PLUME OF UPPER LEVEL MOISTURE IS BEING PULLED
NORTHEASTWARD ACROSS NRN CA AHEAD OF A WEAK SHORTWAVE TROUGH LOCATED
OFFSHORE OF OREGON. THE BULK OF THIS ENERGY WILL LIFT WELL NORTHWARD
OF OUR AREA TONIGHT WITH THE REST SHEARING OUT NEAR THE NORTH COAST
OVER THE NEXT COUPLE OF DAYS...WITH THE ONLY IMPACTS BEING TO KEEP
THE MARINE LAYER A LITTLE DEEPER TONIGHT AND POSSIBLY ALLOWING FOR
SOME LIGHT SPOTTY DRIZZLE ALONG THE IMMEDIATE COAST THE NEXT FEW
MORNINGS. GENERALLY DO NOT EXPECT THE TYPE OF DRIZZLE WE HAVE HAD
THE PAST FEW DAYS AS CIGS ARE STARTING OUT RATHER HIGH TODAY AND THE
BL APPEARS TO BE RELATIVELY DRY. WINDS WILL REMAIN LIGHT BUT
NORTHERLIES WILL TEND TO INCREASE ALONG THE IMMEDIATE
COAST...PARTICULARLY WED INTO THU NEAR CAPE MENDOCINO. THIS WILL
HELP TO MIX DOWN DRIER AIR AND PROMOTE CLEARING IN THE
AFTERNOON...BUT THAT WILL BE COMBATED BY THE INTENSIFYING INVERSION
AS UPPER-LEVEL HIGH PRESSURE BUILDS TOWARD NRN CA AND TEMPERATURES
WARM ALOFT. THIS WILL KEEP THE MARINE LAYER INCREASINGLY
SHALLOW...ESPECIALLY THIS WEEKEND IN THE WAKE OF THE LAST OF THE
SHORTWAVE ENERGY.

ACROSS THE INTERIOR THIS BUILDING RIDGE WILL LEAD TO HOTTER
TEMPERATURES ESPECIALLY THIS WEEKEND...WITH HIGHS EASILY 100-105
ACROSS THE INTERIOR VALLEYS. WITH A THERMAL TROUGH PUSHING TO THE
COAST BUT THE FLOW REMAINING RELATIVELY LIGHT EASTERLY DO NOT EXPECT
A STRONG OFFSHORE FLOW EVENT BUT TEMPERATURES JUST INLAND WILL BE
WARM EVEN FOR AUGUST. FOR NOW WITH THE LIGHT WINDS THERE ARE NO FIRE
WX CONCERNS BUT RH VALUES WILL BECOME INCREASINGLY LOW THIS WEEKEND.

&&

.AVIATION...MVFR CONDS ALONG THE COAST WILL LIKELY PERSIST INTO THIS
EVENING AS NORTHERLY WINDS KEEP THE MARINE LAYER WELL MIXED. CLOUD
BASES SHOULD FALL TO AROUND 1000 FT LATE TONIGHT AS WINDS DECOUPLE.
CONFIDENCE CIGS WILL FALL BELOW 1000 FEET TONIGHT IS NOT HIGH. LOW
CLOUDS SHOULD PUSH INTO THE NORTH COAST RIVER VALLEYS AGAIN TONIGHT.
OTHERWISE INLAND AREAS SHOULD REMAIN CLEAR.

&&

.MARINE...SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD TOWARD THE
WEST COAST TONIGHT THROUGH WED. THERMAL LOW PRES OVER THE INTERIOR
WILL INTENSIFY ON WED AND THU. THIS SHOULD RESULT IN INCREASING
NORTHERLY WINDS THROUGH AT LEAST THU. SMALL CRAFT ADVISORY LEVEL
WINDS AND SEAS WILL DEVELOP FROM SOUTH TO NORTH ON WEDNESDAY...MAINLY
OUTSIDE OF 10 NM...AND PROPAGATE SHORTER PERIOD STEEP SEAS INTO THE
INNER WATERS BY THURSDAY INTO THE WEEKEND. GALES ARE POSSIBLE THIS
FRIDAY AND INTO WEEKEND OVER THE OUTER WATERS AS THE PRESSURE
GRADIENT STRENGTHENS.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY FROM 6 PM WEDNESDAY TO 5 PM PDT THURSDAY
     PZZ470.

     SMALL CRAFT ADVISORY FROM 2 PM WEDNESDAY TO 11 PM PDT SUNDAY
     PZZ455.

     SMALL CRAFT ADVISORY FROM 7 AM WEDNESDAY TO 11 PM PDT SUNDAY
     PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Aug 7, 5:36 AM PDT, 20 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
536 AM PDT TUE AUG 7 2012

CAZ001>004-076-081245-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
536 AM PDT TUE AUG 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 2:30 AM PDTGale WatchEKA12 hr
Aug 8, 2:26 PM PDTGale WarningEKA3 days
Aug 8, 2:26 PM PDTHazardous Seas WarningEKA12 hr

Nearby

Hazardous Seas Watches in California, 2012Every hazardous seas watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.